Alert archive / Utah / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS Salt Lake City, UT

July 26, 2007Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 26, 2007, 8:37 PM MDT for Tooele County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 8:37 PM MDT (02:37 UTC)
Expired
Jul 26, 2007, 9:15 PM MDT
In force
38 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 49 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 2.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2051 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 270238
SVRSLC
UTC045-270315-
/O.NEW.KSLC.SV.W.0018.070727T0237Z-070727T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
837 PM MDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TOOELE COUNTY IN UTAH...

* UNTIL 915 PM MDT

* AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF DELLE...OR
  ABOUT 21 MILES NORTHWEST OF GRANTSVILLE...AND MOVING EAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN TOOELE COUNTY AT 850 PM MDT...
  OVER THE GREAT SALT LAKE NEAR BADGER ISLAND AT 900 PM MDT...
  

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.

LAT...LON 4091 11285 4075 11285 4070 11236 4102 11246

$$

BAS
2 follow-up statements
000 
WWUS55 KSLC 270257
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT THU JUL 26 2007

UTC045-270315-
/O.CON.KSLC.SV.W.0018.000000T0000Z-070727T0315Z/
TOOELE UT-
855 PM MDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTHEASTERN TOOELE COUNTY...

AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF
DELLE...OR ABOUT 19 MILES NORTHWEST OF GRANTSVILLE...MOVING EAST AT
10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN TOOELE COUNTY AT 910 PM MDT

THIS STORM IS ALSO PRODUCING VERY HEAVY RAIN. LOCALIZED FLOODING AND
PONDING OF WATER IS POSSIBLE WITH THIS STORM. MOTORISTS SHOULD 
EXERCISE EXTREME CAUTION AND NOT DRIVE THROUGH FLOODED ROADWAYS.

LAT...LON 4091 11285 4075 11285 4070 11236 4102 11246

$$

BAS
000 
WWUS55 KSLC 270320
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
920 PM MDT THU JUL 26 2007

UTC045-270330-
/O.EXP.KSLC.SV.W.0018.000000T0000Z-070727T0315Z/
TOOELE UT-
920 PM MDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOELE COUNTY
EXPIRES AT 915 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4091 11285 4075 11285 4070 11236 4102 11246

$$

BAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:18 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jul 26, 3:18 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT THU JUL 26 2007

.SYNOPSIS...VERY MOIST AIRMASS OVER UTAH WILL HOVER IN PLACE INTO THE
WEEKEND. HIGH PRESSURE ALOFT WILL CONTINUE OVER THE GREAT BASIN
THROUGH THE WEEKEND.

&&

.DISCUSSION...MOISTURE PLUME ACROSS THE GREAT BASIN FROM OLD MEXICO
NORTH INTO CANADA REMAINS IN PLACE AND WILL SO FOR THE NEXT FEW
DAYS AS IT SLOWLY TAKES ON A DRYING TREND. PRECIPITABLE WATER (PW)
VALUES REMAIN HIGH ACROSS THE FORECAST AREA...ABOVE AN INCH IN MOST
LOCATIONS INCLUDING NORTHWEST UTAH AND NORTHEAST NEVADA WHERE
CONVECTION HAS BEEN INITIATED DUE TO GOOD INSOLATION UNDER CLEAR
SKIES. MOISTURE WILL SLOWLY DECREASE OVER UTAH THE NEXT FEW DAYS AS
HIGH CENTER SETTLES OVER NORTHERN UTAH AND DEEP MOISTURE TENDS
TO FLOW AROUND THE PERIMETER OF THE RIDGE. SCATTERED CONVECTION HAS
ALSO BEGUN OVER THE SPINE OF UTAH...ESPECIALLY SOUTH...DISPLAYING
NO MOVEMENT OR LITTLE MOVEMENT TO THE NORTH. THIS IS DUE TO EMBEDDED
WEAK SHORTWAVES DRIFTING THROUGH THE MEAN RIDGE AND THE ABUNDANT
MOISTURE. BRIEF HEAVY RAINS ARE POSSIBLE AND DUE TO THE SLOW
MOVEMENT...FLASH FLOODING IS POSSIBLE OVER THE SOUTHWEST THROUGH
THIS EVENING. AIRMASS LOOKS TO CONTINUE DRYING FROM THE NORTHWEST
LATER SATURDAY AND CONTINUE INTO SUNDAY.

RIDGE AXIS WILL AGAIN SHIFT EASTWARD MONDAY AND OPEN THE DOOR TO
ANOTHER BOUT OF MONSOON MOISTURE. LATEST GFS INDICATES THAT ISOLATED
THUNDERSTORMS ON MONDAY WILL GIVE WAY TO SCATTERED CONVECTION ON
TUESDAY AND THEN BECOME WIDESPREAD BY WEDNESDAY. THIS MONSOON EVENT
WILL THEN BE FOLLOWED BY ANOTHER PERIOD OF DRYING FOR THE LATTER
PART OF THE WEEK AND ON INTO THE WEEKEND. AS UPSTREAM TROUGH PUSHES
ACROSS THE NORTHERN ROCKIES LATE FRIDAY THROUGH SUNDAY...A SOUTHWEST
FLOW WILL DEVELOP ACROSS UTAH. GUSTY WINDS WILL EXACERBATE ANY
FIRE PROBLEMS PRESENT AT THAT TIME. HOWEVER...WITH THE ABUNDANT
MOISTURE EXPECTED PRIOR TO THIS TIME PERIOD...HUMIDITIES WOULD
REALLY HAVE TO TAKE A TUMBLE FOR THE AREA TO REACH RED FLAG
CONDITIONS. POSSIBLE...BUT NOT LIKELY.

&&

.AVIATION...THERE IS A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY
IMPACTING THE SLC TERMINAL. HOWEVER...WITH DEVELOPING CONVECTION TO
THE SOUTH OF THE FIELD...THERE IS A GREATER CHANCE OF SOUTHERLY
OUTFLOW WINDS THROUGH 03Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC.....YOUNG
AVIATION...B. SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 6:50 AM MDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
650 AM MDT THU JUL 26 2007

UTZ001>016-019>021-517-518-WYZ021-271300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
650 AM MDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE VERY MOIST AIRMASS ACROSS THE AREA WILL BRING ADDITIONAL SHOWERS
AND THUNDERSTORMS TO UTAH AND SOUTHWEST WYOMING TODAY. SHOWERS AND
THUNDERSTORMS WILL PEAK DURING THE AFTERNOON AND EARLY EVENING
HOURS...THEN GRADUALLY DISSIPATE DURING THE LATE EVENING HOURS.
LOCALLY HEAVY RAINS ARE ONCE AGAIN POSSIBLE FROM THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH MONDAY...
THOUGH MAINLY OVER THE SOUTHERN...CENTRAL...AND EASTERN MOUNTAINS.
MOISTURE WILL INCREASE AGAIN FROM THE SOUTH LATE MONDAY...BRINGING A
RENEWED THREAT OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Jul 26, 4:28 PM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TORNADO          PLYMOUTH                41.88N 112.14W
07/25/2007                   BOX ELDER          UT   PUBLIC

            TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
            TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
            THE INTERSTATE. INFORMATION FROM KTVX.

&&

ATARDY
Local storm report, Jul 26, 4:56 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
456 PM MDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      1 E FOUNTAIN GREEN      39.63N 111.62W
07/25/2007                   SANPETE            UT   PUBLIC

            DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
            HOMES.

&&

MCINERNEY
Local storm report, Jul 26, 5:15 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TORNADO          PLYMOUTH                41.88N 112.14W
07/25/2007  F0               BOX ELDER          UT   PUBLIC

            TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
            TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
            THE INTERSTATE. INFORMATION FROM KTVX.

0418 PM     HAIL             10 E PARK CITY          40.66N 111.30W
07/25/2007  E1.00 INCH       SUMMIT             UT   PUBLIC

            REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2

0450 PM     FLASH FLOOD      1 E FOUNTAIN GREEN      39.63N 111.62W
07/25/2007                   SANPETE            UT   PUBLIC

            DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
            HOMES.

0555 PM     TSTM WND GST     6 NW SALT LAKE CITY     40.83N 112.01W
07/25/2007  E69.00 MPH       SALT LAKE          UT   MESONET

            SALT AIR MESONET SITE NEAR INTERSTATE 80. ESTIMATED TIME.
            GUSTS 53 MPH AT SLC ASOS AT 606 PM MDT.

0620 PM     FLASH FLOOD      3 W GRANTSVILLE         40.59N 112.52W
07/25/2007                   TOOELE             UT   OTHER FEDERAL

            DEBRIS FLOW FROM KIMBELL BURN SCAR CROSSED STATE ROAD 186
            WEST OF THE TOWN OF GRANTSVILLE. ROAD CLOSED BY FLOWING
            MUD AND DEBRIS.

0630 PM     TSTM WND GST     SOUTH WEBER             41.13N 111.93W
07/25/2007  M73.00 MPH       DAVIS              UT   TRAINED SPOTTER

            PERSONAL WEATHER STATION

0730 PM     FLASH FLOOD      LEAMINGTON              39.53N 112.29W
07/25/2007                   MILLARD            UT   TRAINED SPOTTER

            DEBRIS FLOW IN LEAMINGTON DEVILS DEN BURN AREA IN
            LEAMINGTON CANYON REPORTED BY SPOTTER. EVENT BETWEEN
            LEAMINGTON AND OAK CITY.

&&

ATARDY
Local storm report, Jul 26, 5:49 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
549 PM MDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      5 E FOUNTAIN GREEN      39.63N 111.54W
07/26/2007                   SANPETE            UT   NWS EMPLOYEE

            DEBRIS FLOW FROM SALT CREEK BURN SCAR RUNNING ACROSS
            ROADS. RAWS STATION MEASURED 0.97 INCHES OF WATER IN 15
            MINUTES.

&&

LCHENG

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:38 PM MDTSevere Thunderstorm WarningSLCTooele52 min
Jul 26, 9:14 PM MDTSevere Thunderstorm WarningSLCSalt Lake46 min
Jul 26, 10:02 PM MDTSevere Thunderstorm WarningSLCSalt Lake22 min
Jul 27, 3:13 PM MDTSevere Thunderstorm WarningSLCWashington47 min
Jul 27, 3:50 PM MDTSevere Thunderstorm WarningSLCWashington40 min
Jul 27, 4:04 PM MDTFlash Flood WarningSLCWashington116 min
Jul 27, 4:09 PM MDTSevere Thunderstorm WarningSLCWashington51 min
Jul 27, 4:39 PM MDTSevere Thunderstorm WarningSLCWashington51 min

Nearby

Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.